Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have copper coil fitted. Getting pain in pelvis, hip, vagina and anal canals. Cause and cure?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
I have a copper coil and had it fitted for approx 1.5 years and the last 6 weeks i have had pelvic and hip pain on the RHS also sharp pains in my vagina and anal canals can the coil be causing this and what is it
Posted Sun, 17 Feb 2013 in Women's Health
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
The pain in the pelvis and hip along with pain in the vaginal and anal canals is likely to be related to a nerve compression at the level of sacrum or coccyx.
A pelvic inflammation is also likely due to the copper coil.
You need to consult an orthopedician who after proper investigations like X-ray and MRI will rule out any nerve compression.
Ultrasound scan of the pelvis is also indicated to detect any abnormality related to the reproductive tract.
Vulvodynia also needs to be ruled out after getting yourself physically examined by your gynecologist.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Have copper coil fitted. Getting pain in pelvis, hip, vagina and anal canals. Cause and cure? 16 hours later
Thank you
Would you also recommend for the coil to be removed
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for writing again.
There is no need to remove the coil immediately. First the cause needs to be confirmed after proper investigations.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor